| Catalog Number |
1020014 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Stretched (1601); Deformation Due to Compressive Stress (2889); Material Too Soft/Flexible (4007)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/22/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the device was returned for analysis.The reported kinked and stretched were able to be confirmed.The reported device prolapse was unable to be confirmed however there was other reported/noted damages.The reported difficult to remove was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Review of the complaint history did not indicate a lot specific quality issue.As there was no damage noted to the guide wire during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure.Manipulation of the compromised device resulted in the reported/observed device damage (stretched, separated core).There is no indication of a product quality issue with respect to manufacture, design or labeling.
Event or Problem Description
It was reported that the turntrac guide wire was successfully advanced to the obtuse marginal/left circumflex coronary artery without resistance.A 2.0 trek was advanced over the turntrac guide wire and the trek was inflated to nominal pressure.After the trek was deflated, a gap was noted on the turntrac guidewire via fluoroscopy.Approximately 20 mm from the tip of the guidewire, a kinked prolapse was noted.The doctor did not want to continue using the turntrac.A non-abbott guide wire was inserted to maintain vessel access.The turntrac was removed, but resistance was met during removal.The entire turntrac was removed, but it was unraveled.There were no adverse patient effects and no clinically significant delay in the procedure.There was no additional information provided.